Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

January 22, 2017Crisp County, Dooly County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 22, 2017, 3:15 PM EST for Crisp County, Dooly County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2017, 3:15 PM EST (20:15 UTC)
Expired
Jan 22, 2017, 3:45 PM EST
In force
30 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

Counties Crisp County, GA, Dooly County, GA

The radar

The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 22, 3:52 PM ESTTORNADO3 Ene Raines, GAA NEW STORM SPAWNED TO THE NORTH OF THE LARGER STORM THAT PRODUCED THE ALBANY TORNADO AND PRODUCED A WEAK EF0 TORNADO WITH MAX WINDS OF 80 MPH THAT BEGAN SOUTH OF CORDELE. THIS TORNADO TRACKED 7.3 MILES AS IT MOVED NE ACROSS THE CITY PRODUCING RELATIVELY MINOR
Jan 22, 3:55 PM ESTTSTM WND DMG3 Ssw Cordele, GANUMEROUS TREES DOWN ALONG WITH STRUCTURAL DAMAGE TO BUILDING NEAR GA-HWY 300 AND PATEVILLE ROAD. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS82 KFFC 222015
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
315 PM EST SUN JAN 22 2017
 
GAZ104>108-222045-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
315 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...EASTERN DOOLY...
SOUTHEASTERN SUMTER...NORTHWESTERN WILCOX AND SOUTHWESTERN PULASKI
COUNTIES UNTIL 345 PM EST...

At 315 PM EST...a strong thunderstorm was over Raines, or near
Cordele...moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Cordele, Vienna, Unadilla, Pineview, Pinehurst, Cobb, East Crisp,
Fort Early, Georgia Veterans Memorial St Pk, Richwood, Mock Springs,
Finleyson, Pleasant View, Tippettville, Raines, Tremont and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.

LAT...LON 3184 8386 3184 8390 3186 8393 3188 8393
      3191 8392 3191 8400 3193 8402 3229 8369
      3229 8363 3214 8344 3182 8385 3182 8386
TIME...MOT...LOC 2015Z 222DEG 38KT 3193 8388 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 22, 2:52 PM EST, 23 minutes earlier.

Area forecast discussion, Jan 22, 2:52 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EST Sun Jan 22 2017

.SHORT TERM /Tonight through Monday Night/...
Where to start? Today's forecast continues to be challenging and
one for the books given the SPC High Risk area and expected
hazards. If memory serves me well, this would be the first High
Risk in our CWA since April 2011. But I digress.

We are already seeing showers and thunderstorms moving across
portions of north and central Georgia this afternoon. These storms
were resulting from a quickly deepening low pressure system
expected to lift northward across the CWA through the evening
hours. The rapid cyclogenesis, along with the strong low level
winds, will produce exceptional deep layer shear, decent CAPE and
extremely steep mid level lapse rates (with a few indicating
values as high as 8 to 8.5 this evening across north Georgia). In
the High Risk area, generally south of a line from Americus, to
Dublin, to Swainsboro, we have the highest potential for
widespread severe storm activity. Expect bowing segments in more
linear activity to be capable of producing damaging winds of 80
mph or higher. The steep lapse rates and wind profiles will
support potentially long-track tornadoes. Large hail of golf ball
size or larger are also possible. A PDS (Potential Dangerous
Situation) Tornado Watch is in effect for this area through 8 PM.
We expect that storms will rapidly intensify as they move into the
state through the afternoon and evening hours.

North of the High Risk area (including the Atlanta metro) still
remains in the Tornado Watch. Damaging winds, a few tornadoes, and
large hail are possible in this area, but with slightly less
probabilities.

Based on the short term Hi-Res models, the best timing for severe
activity is through approximately 10 PM. Model solutions continue
to show very defined wrap around reflectivity that moves over the
worked over CWA through the overnight period. At this time, have
continued mention of thunder in the grids through early Monday
morning and then transition to all rain.

Speaking of rain, observed rainfall totals for the last two days
are generally 2 to 4 inches, with locally higher amounts. Portions
of far east central GA have seen closer to 5 inches. Rainfall
totals through this afternoon and evening are expected to be in
the 1 to 3 inch range, which will produce localized flash
flooding. A Flash Flood Watch is in effect through 7 PM tonight,
and may need to be extended depending on how the afternoon goes.

On top of the Tornado Watch and the Flash Flood Watch, we also
have a Wind Advisory. Non-convective winds will increase through
the overnight hours as the low continues to deepen over the
region, tightening the pressure gradient. Winds will increase to
20 to 30 mph with gusts to 40 mph by Monday morning and hold on
through Monday afternoon. After 00z Tuesday (7 PM) winds look to
diminish somewhat, except for some potential of gusty winds in NE
GA remaining into the overnight period. For now, the Wind
Advisory remains in effect from 1 AM tonight through 7 PM, which
may need to be adjusted at a later point.

In addition to the challenges of the forecast, we also have
equipment challenges, forcing forecasters to utilize to other
tools. KJGX and KVAX radars continue to have periods of outages
this afternoon, and technicians are working to restoring those to
full operation to assist forecasters. It is vital that everyone
remain weather aware through this evening, particularly those in
the Tornado Watch area. Go ahead and determine your shelter
location and begin putting together supplies if you end up having
to shelter in place.

31

.LONG TERM /Tuesday through Sunday/...
Given the extremely active weather, the long term period was left
unchanged. The previous discussion follows.

Baker

LONG TERM /Monday Night through Saturday/...

Minimal changes made to the extended forecast grids. Region gets back
to more seasonal temperatures but should remain dry after mid-week
system passes.

20

&&

.AVIATION...
18Z Update...
Generally IFR/LIFR prevailing this afternoon with showers and
thunderstorms impacting the southern TAF sites and approaching the
metro ATL locations. Winds will be gusty with the convection, but
will increase significantly overnight and through Monday with peak
sustained winds expected to be 15-20kt with gusts to 30-35kt,
particularly at KATL. Best timing for -TSRA will be through 10pm
tonight, and have tried to tailor the timing for each site in the
TAFs. Cigs are expected to remain in the IFR/MVFR category
through the overnight period, with improvement expected after
13-15z Monday.

//ATL Confidence...18Z Update...
Medium on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          48  60  41  62 /  70  40   0   0
Atlanta         49  56  39  59 /  70  40   5   0
Blairsville     45  51  37  56 /  90  70  30   0
Cartersville    49  56  38  57 /  80  50   5   0
Columbus        50  60  40  62 /  50  30   0   0
Gainesville     48  56  40  59 /  80  50  10   0
Macon           50  61  41  63 /  50  40   0   0
Rome            50  56  38  58 /  90  40   5   0
Peachtree City  48  57  38  59 /  70  40   0   0
Vidalia         51  63  45  64 /  50  20   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 8 PM EST this evening for the following
zones: Baldwin...Bibb...Bleckley...Butts...Carroll...
Chattahoochee...Clayton...Cobb...Coweta...Crawford...Crisp...
DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...
Glascock...Greene...Gwinnett...Hancock...Harris...Heard...
Henry...Houston...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Macon...Marion...Meriwether...Monroe...Montgomery...
Morgan...Muscogee...Newton...North Fulton...Paulding...Peach...
Pike...Pulaski...Putnam...Rockdale...Schley...South Fulton...
Spalding...Stewart...Sumter...Talbot...Taliaferro...Taylor...
Telfair...Toombs...Treutlen...Troup...Twiggs...Upson...Walton...
Warren...Washington...Webster...Wheeler...Wilcox...Wilkinson.

Flash Flood Watch until 7 PM EST this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

Wind Advisory from 1 AM to 7 PM EST Monday for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...31
LONG TERM....Baker
AVIATION...31
Hazardous weather outlook, Jan 22, 12:52 PM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 PM EST SUN JAN 22 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1252 PM EST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...RARE HIGH RISK ISSUED FOR SEVERE STORMS PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON INTO EVENING...

INCREASED THREAT NOW FOR SOME STRONG LONG-TRACKED
TORNADOES...LARGE HAIL...AND DAMAGING WIND FOR PORTIONS OF CENTRAL
GEORGIA. SOUTHERN PARTS OF NORTH GEORGIA ALSO HAS A SLIGHT
ENHANCED RISK FOR SEVERE STORMS. A TORNADO WATCH IS NOW IN EFFECT
MAINLY ALONG AND SOUTH OF A LINE FROM CARROLLTON TO ALPHARETTA TO
RAYTOWN. THIS INCLUDES THE ENTIRE ATLANTA METROPOLITAN AREA. THE
WATCH IS VALID THROUGH 8PM THIS EVENING.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY. LOCALIZED
FLOODING OF LOW LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE AS WELL
AS RISES ON CREEKS...STREAMS AND RIVERS. A FLASH FLOOD WATCH IS IN
EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG GUSTY WINDS BEHIND THE STORM SYSTEM ARE EXPECTED MONDAY.
SEE THE CORRESPONDING WIND ADVISORY FOR MORE DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR 2 PM TO 10 PM THIS EVENING
ACROSS CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA...GENERALLY
ALONG AND SOUTH OF A LAGRANGE...TO ATLANTA...TO ATHENS LINE.

SPOTTERS ARE ALSO ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 22, 12:55 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1255 PM EST SUN JAN 22 2017

GAZ091-092-102>104-221830-
Schley GA-Stewart GA-Sumter GA-Marion GA-Webster GA-
1255 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCHLEY...SOUTHEASTERN
STEWART...NORTHWESTERN SUMTER...SOUTHEASTERN MARION AND WEBSTER
COUNTIES UNTIL 130 PM EST...

At 1254 PM EST...a strong thunderstorm was over Brooksville, or 9
miles northeast of Cuthbert...moving northeast at 65 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Ellaville, Preston, Plains, Weston, Kimbrough, La Crosse,
Leveretts, Troutman, Friendship, Bumphead, Centerpoint, Dumas, Walls
Crossing and Chambliss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
      3193 8480 3231 8435 3217 8414 3195 8443
      3196 8444 3193 8444 3192 8446
TIME...MOT...LOC 1754Z 225DEG 65KT 3187 8469

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jan 22, 1:23 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
123 PM EST SUN JAN 22 2017

GAZ061-062-074>076-221915-
Jefferson GA-Washington GA-Glascock GA-Hancock GA-Warren GA-
123 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHEASTERN
WASHINGTON...GLASCOCK...EASTERN HANCOCK AND WARREN COUNTIES UNTIL 215
PM EST...

At 122 PM EST...a line of strong thunderstorms was extending from
near Devereux to near Vidette...and moving northeast at 50 mph.

  HAZARD...Winds 40 to 50 mph...pea sized hail and frequent
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of these storms include
Louisville, Warrenton, Sparta, Gibson, Wrens, Stapleton, Avera,
Norwood, Mitchell, Camak, Edge Hill, Edgehill, Hamburg State Park,
Shoals, Downs, Grange, Stapletons Crossroads, Agricola, Stellaville
and Mesena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3307 8229 3295 8227 3316 8311 3358 8266
      3358 8263 3346 8259 3341 8255 3335 8255
      3336 8253 3334 8250 3334 8245 3333 8242
      3331 8240 3331 8234 3327 8229 3327 8226
      3323 8223
TIME...MOT...LOC 1822Z 223DEG 42KT 3319 8309 3297 8224

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jan 22, 1:29 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EST SUN JAN 22 2017

GAZ092-103-104-221915-
Schley GA-Sumter GA-Webster GA-
129 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHLEY...
NORTHWESTERN SUMTER AND SOUTHEASTERN WEBSTER COUNTIES UNTIL 215 PM
EST...

At 128 PM EST...a strong thunderstorm was over Plains, or 7 miles
southeast of Preston...moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Ellaville, Preston, Plains, Andersonville, Weston, New Era,
La Crosse, Pennington, Leveretts, Friendship, Bumphead, Centerpoint,
Dumas and Chambliss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3194 8464 3214 8446 3214 8443 3216 8443
      3228 8432 3215 8405 3194 8442 3196 8444
      3193 8444 3192 8446 3192 8461
TIME...MOT...LOC 1828Z 227DEG 39KT 3202 8442

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jan 22, 1:53 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
153 PM EST SUN JAN 22 2017

GAZ092-093-095-104-105-221930-
Macon GA-Schley GA-Dooly GA-Sumter GA-Houston GA-
153 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHEASTERN SCHLEY...
NORTHWESTERN DOOLY...NORTHEASTERN SUMTER AND SOUTHWESTERN HOUSTON
COUNTIES UNTIL 230 PM EST...

At 153 PM EST...a strong thunderstorm was over Andersonville National
Historic, or 8 miles southwest of Oglethorpe...moving northeast at 50
mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Oglethorpe, Unadilla, Montezuma, Byromville, Andersonville,
Dooling, Whitewater State Park, New Era, Fountainville, La Crosse,
Pennington, Andersonville National Historic, Clearview, Bumphead,
Winchester and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.

LAT...LON 3217 8426 3248 8403 3227 8371 3208 8417
TIME...MOT...LOC 1853Z 235DEG 44KT 3219 8412

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jan 22, 2:13 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EST SUN JAN 22 2017

GAZ082-083-093>095-221945-
Macon GA-Peach GA-Bibb GA-Houston GA-Twiggs GA-
213 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
SOUTHERN BIBB...HOUSTON AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 245 PM
EST...

At 213 PM EST...a strong thunderstorm was near Winchester, or 10
miles southwest of Perry...moving northeast at 50 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Centerville, Byron, Marshallville,
Robins Air Force Base, Saint Louis, Meadowdale, Sand Bed, Houston
Lake, Grove Park, Lakewood, Powerville, Moss Oak, Elberta, Middle
Georgia Regional Airport, Bonaire, Miami Valley and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.

LAT...LON 3246 8400 3274 8367 3251 8342 3233 8380
TIME...MOT...LOC 1913Z 231DEG 45KT 3239 8390

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jan 22, 3:15 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EST SUN JAN 22 2017

GAZ104>108-222045-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
315 PM EST SUN JAN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...EASTERN DOOLY...
SOUTHEASTERN SUMTER...NORTHWESTERN WILCOX AND SOUTHWESTERN PULASKI
COUNTIES UNTIL 345 PM EST...

At 315 PM EST...a strong thunderstorm was over Raines, or near
Cordele...moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cordele, Vienna, Unadilla, Pineview, Pinehurst, Cobb, East Crisp,
Fort Early, Georgia Veterans Memorial St Pk, Richwood, Mock Springs,
Finleyson, Pleasant View, Tippettville, Raines, Tremont and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.

LAT...LON 3184 8386 3184 8390 3186 8393 3188 8393
      3191 8392 3191 8400 3193 8402 3229 8369
      3229 8363 3214 8344 3182 8385 3182 8386
TIME...MOT...LOC 2015Z 222DEG 38KT 3193 8388

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 10:47 PM ESTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more20 hr
Jan 22, 12:13 AM ESTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler47 min
Jan 22, 12:43 AM ESTSpecial Weather StatementFFCCrisp, Wilcox47 min
Jan 22, 1:43 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding24 hr
Jan 22, 3:05 AM ESTSpecial Weather StatementFFCChattooga, Dade, Walker55 min
Jan 22, 3:44 AM ESTSpecial Weather StatementFFCTelfair31 min
Jan 22, 4:15 AM ESTSpecial Weather StatementFFCToombs45 min
Jan 22, 5:15 AM ESTSpecial Weather StatementFFCTelfair45 min
Jan 22, 6:06 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding19 hr
Jan 22, 9:56 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more39 hr
Jan 22, 11:01 AM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter44 min
Jan 22, 12:04 PM ESTSpecial Weather StatementFFCBleckley, Crawford, Houston, Macon, Peach, Twiggs41 min
Jan 22, 12:39 PM ESTSpecial Weather StatementFFCBaldwin, Bibb, Emanuel, Jefferson, Johnson, Twiggs and 2 more51 min
Jan 22, 12:55 PM ESTSpecial Weather StatementFFCSchley, Webster35 min
Jan 22, 1:23 PM ESTSpecial Weather StatementFFCGlascock, Jefferson, Warren52 min
Jan 22, 1:29 PM ESTSpecial Weather StatementFFCSchley46 min
Jan 22, 1:34 PM ESTFlash Flood WarningFFCMontgomery, Telfair, Toombs, Wheeler6 hr
Jan 22, 1:53 PM ESTSpecial Weather StatementFFCMacon37 min
Jan 22, 2:13 PM ESTSpecial Weather StatementFFCHouston, Peach32 min
Jan 22, 3:42 PM ESTTornado Warning EmergencyTornado observedConsiderable damage threatFFCCrisp, Wilcox48 min
Jan 22, 3:46 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard, Troup44 min
Jan 22, 3:58 PM ESTSpecial Weather StatementFFCBleckley, Pulaski32 min
Jan 22, 4:13 PM ESTTornado Warning Tornado observedConsiderable damage threatFFCDodge, Laurens, Telfair, Wheeler, Wilcox47 min
Jan 22, 4:13 PM ESTTornado WarningFFCBleckley, Laurens, Twiggs, Wilkinson32 min
Jan 22, 4:25 PM ESTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton13 min
Jan 22, 4:59 PM ESTSevere Thunderstorm WarningFFCDodge, Laurens31 min
Jan 22, 5:13 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding24 hr
Jan 22, 5:15 PM ESTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen45 min
Jan 22, 5:33 PM ESTSpecial Weather StatementFFCBartow, Floyd, Polk27 min
Jan 22, 5:59 PM ESTSpecial Weather StatementFFCFloyd46 min
Jan 22, 6:29 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.